Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 174, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 12, 2020, 2:31 AM CDT for Cooke County, Grayson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2020, 2:31 AM CDT (07:31 UTC)
- Expired
- Jul 12, 2020, 3:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cooke County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:43 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 11:43 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1143 PM CDT Sat Jul 11 2020 .SHORT TERM... /NEW/ Update: The ongoing forecast trends are in good shape at this hour. Widespread convection is ongoing in Oklahoma as expected, which is still on track to move southward and affect some of our north/northeastern zones through the overnight and early morning hours. While some weakening of presently severe convection should occur, a few strong gusts may be observed in North Texas along consolidated outflow, which could potentially occur well ahead of convection itself. Lingering showers and some cloud cover should remain across North Texas during the morning hours, which may delay diabatic heating for the first half of the day. However, most of the area is still expected to reach Heat Advisory criteria this afternoon as skies steadily clear. Additional convection or a remnant MCV may move out of the Texas Panhandle region early Monday morning, perhaps resulting in some additional chances for isolated showers across our northwestern zones. However, will not include any mention in the public forecast yet as this potential is on the low side. Another day of widespread 105+ heat indices should occur Monday, and the Heat Advisory presently runs through 8 PM that evening. -Stalley Previous Discussion: /Tonight through Sunday/ The primary uncertainty in the forecast concerns the convection that is currently firing across the TX Panhandle and southeastern Kansas. Northerly flow aloft prevails around the upper level high to our west. While the atmosphere over North and Central Texas is certainly unfavorable for surface based convection, models do indicate that moistening near 600-700 mb will occur by daybreak as the remnant convection moves into the region. This will yield a small amount of elevated instability. The best chances for any measurable or appreciable rainfall will be over the northeastern counties where PoPs of 30% will continue. We still believe that any strong or severe convection will remain to the northeast of the CWA where the environment will be more favorable for the maintenance of vigorous convection and/or an MCS into Sunday morning due to higher amounts of low level instability. Farther to the west (essentially along and north of the I-20 corridor) have mentioned a slight chance of showers or storms around daybreak. Again most of this activity will be elevated (bases around 9000 ft) and more virga than measurable rainfall. With the track of an MCS to our northeast, we may still see an outflow boundary/wind shift across the northern counties in the morning. That combined with morning cover could impact temperatures later in the day. However, models are insistent on westerly flow developing above the surface as a shortwave pulls away into the Midwest. This would certainly be a favorable direction for downslope subsidence with many locations eclipsing the century mark in the afternoon. These temperatures combined with the humidity will push heat indices to 105 to 112 degrees. Sunday night should be quiet and the prospects of more convection moving down from the plains into our CWA in northerly flow aloft look more remote. Thus it should be a quiet and uneventful night. Low temperatures will continue to be muggy and only range from the mid 70s to near 80 degrees. Finally (and this is merely a formality) we have extended the heat advisory into Monday for the entire area. TR.92 && .LONG TERM.../Issued 122 PM CDT Sat Jul 11 2020/ /Sunday Night through Saturday/ Our persistent upper level high pressure ridge will remain sprawled over the Southern Rockies and Plains States through most of the upcoming workweek. This will ensure a run of the hottest temperatures our area has seen so far this summer. Fortunately, some subtle weakening and retrogression of the ridge should (hopefully) allow highs to dip below the century mark across much of the region after Wednesday. The sensible effect of this change will be minimal, unfortunately - it'll still feel quite hot. The 12z GFS and NAM runs still advertise a weak shortwave sliding southeastward across Oklahoma Sunday night, with both models suggesting the development of renewed nocturnal convection over the Sooner State. It's unlikely that any of this activity will make it into our northern counties, but not completely out of the question given its projected movement. Have kept silent 10% PoPs going across the Red River counties for late Sunday night to cover this small possibility. Some residual cloudcover may temporarily hold down Monday morning temperatures across the northeasternmost counties, but these clouds should dissipate before Noon. The remainder of the forecast - Monday through Saturday - will feature dry and unremittingly hot conditions, as upper ridging hangs tough. High temperatures at or above 100 should be widespread Monday and Tuesday, but are advertised to recede to the westernmost counties from Wednesday onward through the remainder of the period, as the upper high axis weakens and retrogrades toward a CO/NM line. At the same time, afternoon dewpoints in the 60s (and even upper 50s far west) will become more prevalent toward the mid/later portion of the week, which should take a little of the starch out of the daytime heat indices. We'll still see numbers running from 105-110 in many areas along and east of I-35 on Monday and Tuesday, and these will likely require an extension of Heat Advisories into the first two days of the workweek. By Wednesday/Thursday, however, these values will come down a bit, with excessive readings becoming confined to more localized areas of eastern North Texas. All areas will still experience seasonably hot conditions through the week, however. Fire weather concerns will remain a tad elevated west of a Bowie to Lampasas line through Wednesday, thanks to afternoon relative humidities dipping into the 20-25% range. Near-surface winds shouldn't get too out of hand, but may gust at times into the 15-20 mph range across western North Texas Monday through Wednesday. Bradshaw && .AVIATION... /NEW/ /06z TAFs/ The main concern through the TAF period is convective chances near the terminals later this morning as thunderstorms move southward out of Oklahoma. Overall, am expecting a weakening trend with activity as it crosses the Red River, with activity expected to decay the farther south it progresses. Some VCSH has been included at DFW area terminals around daybreak through the early morning with perhaps some remnant elevated showers still in progress nearby. However, trends will need to be monitored for possible TS inclusion. In addition, convective outflow will likely affect wind directions temporarily, with a NE wind shift possible in the Metroplex through the same time period. A recovery to southerly flow should ensue by late morning with an erosion of lingering anvil cirrus though the day. VFR should prevail. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 102 81 101 80 / 20 20 5 5 0 Waco 78 104 79 103 77 / 0 5 0 0 0 Paris 76 96 77 96 77 / 30 30 10 5 0 Denton 77 101 79 101 79 / 20 20 5 5 0 McKinney 78 100 79 101 79 / 20 20 10 5 0 Dallas 79 102 81 101 80 / 20 20 5 0 0 Terrell 77 100 78 100 77 / 20 20 5 0 0 Corsicana 77 100 79 100 77 / 0 10 5 0 0 Temple 77 105 78 104 76 / 0 5 0 0 0 Mineral Wells 77 104 78 103 78 / 10 10 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Monday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 26/22
Hazardous weather outlook, Jul 11, 10:00 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1000 PM CDT Sat Jul 11 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1000 PM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A weakening complex of storms may affect parts of North Texas late tonight as it moves southward from Oklahoma. Some strong outflow winds are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory remains in effect through Monday evening. Very hot conditions are expected through early next week with temperatures reaching and exceeding 100 degrees. Afternoon heat index values will climb over 105 degrees across North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:55 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 22 min |
| Jul 12, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson, Montague | 34 min |
| Jul 12, 2:43 AM CDT | Special Weather Statement | FWD | Cooke | 47 min |
| Jul 12, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.